What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 3, 12:50 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 3, 12:50 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
250 PM EDT Sat Sep 3 2022
.Short Term...(This evening through Sunday)
Issued at 236 PM EDT Sat Sep 3 2022
Scattered storms have begun to blossom from northwest Alabama to
western and southern Indiana as we destabilize this afternoon ahead
of an upper trough to our west. While a few storms may produce
locally gusty winds over the next few hours, locally heavy rains
will be the main threat. While the storms are moving to the NNE,
they are also tending to backbuild as they align with the deep low-
mid level flow. With deep warm cloud depths and precipitable water
values just shy of two inches, and training of cells (as has already
been witnessed in Washington County, Indiana), local flooding issues
may arise late this afternoon into the early evening hours.
The convection is developing ahead of a long and slowly deepening
upper trough reaching from the upper Great Lakes to the western Gulf
coast. This trough will stay put during the short term with deep
moisture continuing to stream into the region. As a result,
widespread shower and scattered thunderstorm chances will continue
through tonight and into Sunday. Shear and instability may be weaker
tomorrow than today, keeping severe chances low, but once again
locally heavy rain will be the main threat. Locations that receive
torrential downpours this afternoon may be particularly vulnerable
with any heavier storms Sunday.
With the clouds and high humidity, diurnal temperature ranges will
be small. Lows tonight will be in the upper 60s with highs tomorrow
around 80.
&&
.Long Term...(Sunday night through Saturday)
Issued at 245 PM EDT Sat Sep 3 2022
Sunday Night - Wednesday...
The upper disturbance will continue to sit nearly stationary over
the mid Mississippi River Valley through mid week. This feature will
be situated between strong upper ridging over the western half of
the CONUS, and another area of upper ridging off the Atlantic Coast.
Our region will remain situated in the deep southerly flow between
the trough axis just to our west and the ridge to our east, and
given the strength of the two bookending upper ridges don't see much
change to the pattern through mid week. The end result will be
periods of slow moving showers and storms in a moist and meagerly
unstable atmosphere. In fact, very little instability looks to
survive past Sunday so will mainly be carrying shower chances with
an outside shot at a few rumbles of thunder. The moist column will
be a bigger concern by this time with PWAT values in the 1.7" - 2.0"
range. Rainfall totals may also be adding up by this time, so the
longer this pattern persists, the better chance for a few flooding
concerns. Confidence is highest in the southern and eastern portions
of the CWA seeing the most rainfall (between 1" - 3", locally
higher) between Saturday and Wednesday.
Will keep high pops in the likely to categorical range on Monday,
peaking with max diurnal heating. Thereafter, will call for
scattered to numerous showers each day through mid week.
Temperatures look to run in the upper 70s and low 80s through mid
week, a little more on the higher side of that range by then. These
values will be a little below normal for this time of year, which is
to be expected given the increased cloud cover and precipitation
chances.
Wednesday Night - Saturday...
Confidence is lower going into the late week portion of the
forecast. By this time, the upper disturbance will start to be
displaced southward along the lower Mississippi River Valley,
however deep southerly flow may remain over our region between the
elongated trough axis and upper ridging to our east. This will
continue to draw a deeper moisture component over our area from the
Gulf, but the lack of notable triggering features may leave only
diurnal heating as the main driver. Therefore, do have lower overall
pops during this time. Will also have to watch a northern stream
shortwave moving through the flow. If it makes it far enough south,
it could enhance the moisture plume over our area and squeeze out
more of a shower and storm threat late week. Something to watch.
Highs by this time should continue to be in the lower 80s for most
locations.
&&
.Aviation...(18Z TAF Issuance)
Issued at 122 PM EDT Sat Sep 3 2022
With a stagnant pattern in place, the weather will be similar
through the TAF period. The airports will be situated just east of a
slowly deepening upper trough with deep, moist SSW flow resulting in
widespread clouds (mostly VFR). Showers and thunderstorms should
become more widespread this afternoon as we destabilize, with
showers continuing tonight into tomorrow. There is some indication
that MVFR ceilings over southern Indiana tomorrow morning may drift
into HNB's airspace.
The most detrimental flying conditions in this TAF period will be in
torrential downpours and locally gusty winds associated with
scattered storms this afternoon and evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...13
Long Term...BJS
Aviation...13
Hazardous weather outlook, Sep 3, 1:34 PM CST, 40 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
334 PM EDT Sat Sep 3 2022
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041945-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
334 PM EDT Sat Sep 3 2022 /234 PM CDT Sat Sep 3 2022/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms will continue this evening. Heavy rainfall
could lead to minor flooding in some areas. A few stronger storms
capable of gusty winds and frequent lightning are also possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Thunderstorms will be possible each day, especially in the afternoon
and evening hours. Heavy rainfall may lead to localized flooding,
especially in areas that are repeatedly affected by thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotters are invited to report any instances of flooding and gusty
winds.
GENERAL STORM MOTION OF THE DAY:
Storms will move to the north-northeast at 15 to 20 mph.
Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving. Please use this with caution
and be prepared for changing conditions.
&&
More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.
13/BJS
In the hours before
Special weather statement, Sep 3, 1:24 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Louisville KY
224 PM CDT Sat Sep 3 2022
KYZ070-032000-
Logan KY-
224 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of southwestern Logan
County through 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Russellville, moving east at 25 mph.
HAZARD...Winds between 30 to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Russellville around 235 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3674 8706 3676 8705 3679 8706 3688 8706
3693 8694 3684 8680 3665 8681 3664 8706
TIME...MOT...LOC 1923Z 248DEG 20KT 3677 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BJSSpecial weather statement, Sep 3, 1:49 PM CST, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
249 PM CDT Sat Sep 3 2022
KYZ070-072-032015-
Logan KY-Simpson KY-
249 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of central Logan and
western Simpson Counties through 315 PM CDT...
At 248 PM CDT, Doppler radar was tracking a strong thunderstorm near
Russellville, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Logan and
western Simpson Counties, including the following locations...
Gasper, Adairville, Danby, Neosheo, Dennis, Schochoh, Middleton,
Schweizer, Oakville and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3686 8698 3697 8669 3665 8658 3665 8687
TIME...MOT...LOC 1948Z 251DEG 19KT 3675 8684
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BJS